# SDR 2020FA0000522

- Difficulty date: November 11, 2020
- Submitted: December 4, 2020
- Operation: General aviation
- Aircraft: N16TW
- Make and model: Piper PA-30
- Aircraft serial: 30527
- Aircraft time: 4,060 hours
- System (JASC): 3230 · Landing Gear Retraction/Extension System
- Part: Push-Pull Rod
- Part number: 455180
- Condition: Broken
- Location: Mlg
- Part time: 4,060 hours
- Stage of operation: AP
- How discovered: O
- Nature of condition: J
- Precautionary procedure: A

## Discrepancy

DURING AN INSTRUCTION FLIGHT WITH THE OWNER AND INSTRUCTOR THE LANDING GEAR WAS SELECTED DOWN WHILE ON APPROACH TO SNA.  WHEN THE GEAR WAS SELECTED DOWN THEY DID NOT EXTEND ALL THE WAY AND GOT A WARNING INDICATION IN THE COCKPIT THEY DID EMERGENCY PROCEDURES TO TRY AND GET THE GEAR DOWN BUT NOTHING WORKED.  A PASS BY THE TOWER CONCURRED THEY WERE PARTIALLY EXTENDED.  THE PLANE LANDED GEAR UP AND CAME TO A STOP WITH MINOR SHEET METAL DAMAGE.  PAST INCIDENT INVESTIGATION REVEALED THE RIGHT MLG PUSH/PULL CONDUIT P/N IS 455-180 HAD BROKEN IN THE WHEEL WELL AND JAMMED AGAINST THE BULKHEAD IN THE GEAR WELL, IT WEDGED THE GEAR AND WOULD NOT ALLOW ANY OF THE LANDING GEAR DROP ANY FURTHER.
